• Headaches

    Asked by mkjetset on Saturday, March 2, 2013

    Headaches

    Good morning, everyone! I have been having headaches more frequently starting about a month ago. I finished radiation and chemo early in December. My scan is clear, I'm drinking fluids, and I have had my eyes checked. So far, I have no explanation. Has anyone else had headaches after chemo?

    6 Answers from the Community

    6 answers
    • nancyjac's Avatar
      nancyjac

      Just because they are after chemo doesn't mean they are because of chemo. It could be allergies, tension, sinus inflammation, diet, sleep patterns, even poor posture.

      over 4 years ago
    • CAS1's Avatar
      CAS1

      yes, thats all true..I had head aches too after chemo but found that I needed new glasses. I have anew pair that are tinted for computer glare they have made a big difference. And i have started to open my wondows a few times per day to improve indoor air flow. We have a very tight home with more thna double the insulation and we have an air to air exchanger which draws in fresh air but I think we need more so I read about opening the windows a few times per day regarless of temp. as a help for allergies. But it could also be stress..

      over 4 years ago
    • geekling's Avatar
      geekling

      Having finished the treats so recently, I don't guess you are moving around all that brilliantly just yet. You can get headaches from sitting around too. an assault to the body can have simply amazing effects. You were poisoned and burned, you know. speak to the oncologist and tell him what you have already crossed out. Try some massage or accupuncture/accupressure. Very sorry for your pains. I treated quite some time back. I don't remember in particular except that everything hurt quite a lot, for me, especially where I'd been radiated. I did not have as much chemotherapy as you. My first dosage was mixed incorrectly and I skated without so much as a drop of nausea because I'd been very underdosed.

      over 4 years ago
    • AlizaMLS's Avatar
      AlizaMLS

      Dear mkjetset,

      I have BC and lucky for me I don't need chemo (I had my mastectomy in Dec and genetic testing that indicated that my chance of a reoccurrence is very low and chemo won't help). I'm very lucky. Where I can be helpful to you is that I'm a Migraineur. I have intractable migraines (have been treated at the ER on occasion and needed morphine and compazine to stop the pain and vomiting-not fun!!).

      What you might consider is seeing a neurologist who your oncologist knows. Before you go, start to keep what we call a "headache journal". Note the time of day your headaches come on, the duration, whether anything unusual precedes them, i.e., an "aura", for example, do you see tiny white or colored lights in your peripheral vision just before or a few hours prior to the onset of a headache. Do you get nauseous with these headaches? Does the headache settle in "one eye" so that you feel you'd like someone to "shoot it out"?...;)
      Does it come on in the back of your head just above your neck (in the occipital area {of your skull} or does it seem to come on in your forehead? Any other feelings you have about your headaches would be of great help to a neurologist and would point to the type of headaches you are having. Some of the other folks who answered you indicated postural reasons which are certainly a possibility, so are herniations you may have had in accidents as is arthritis. A neurologist and the tests they can run would likely be your best bet to tell you what's going on and help you with pain...;)

      Btw, aside from being a chronic Migraine sufferer, I'm also a (retired) Medical Librarian and while I don't offer medical advice, i.e., tell you what to take (ingest) as a cure, what I'm trained to do is refer you to the proper place to get the best help and advice you can. I hope I've done that for you. If you ever want to email me for a fun diversion, I offer that too.

      Warm wishes,
      AlizaMLS

      over 4 years ago
    • geekling's Avatar
      geekling

      You might also see if drinking a ginger tea helps. Sometimes headaches are a sign of a vitamin B deficiency and sometimes ... tough call because the after effects of radiation leave you in such a weakened state. What did your doctor have to say? Best healthy wishes..

      over 4 years ago
    • AlizaMLS's Avatar
      AlizaMLS

      Dear mkjetset,

      It's easy for folks on the site to offer folk remedies for nausea that might accompany the headaches, i.e., ginger tea, coca cola, coke syrup, feverfew, butterbur, etc. but I truly don't recommend that you start treating the headaches holistically until you've spoken to a qualified neurologist, especially since they seem to have a possible link to your chemo and radiation. It's important to rule out other causes first.

      Since they're bothersome enough for you to have written in, it would seem they're affecting your life and they deserve medical attention, i.e., headaches too, are a medical condition and should be when serious, seen by a medical specialist, and that is a neurologist.

      If you make your first visit sans headache diary, you'll be sent home to keep one and return with it for your second visit. Also note in it the time of day your headaches seem to come on and the duration of them as well (and of course whether any hospital intervention, i.e., trips to the ER [requiring morphine, etc.] are necessary.

      Important - be sure to wear sunglasses in bright sun (prescription if you need them), avoid loud music, try and avoid stress whenever possible (tough for a cancer patient).

      Wishing you well. Headaches are no fun!

      AlizaMLS

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more anal cancer questions.  Also, don't forget to check out our Anal Cancer page.